Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 42, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 4, 2011, 3:47 AM EDT. It took effect at Apr 4, 2011, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 3:47 AM EDT (07:47 UTC)
- In effect from
- Apr 4, 2011, 8:00 PM EDT
- Expired
- Apr 4, 2011, 4:06 PM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
781 WHUS71 KOKX 040747 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 AM EDT MON APR 4 2011 ...STRONG STORM SYSTEM TO IMPACT THE WATERS INTO TUESDAY... ANZ338-041600- /O.NEW.KOKX.SC.Y.0042.110405T0000Z-110405T2200Z/ NEW YORK HARBOR- 347 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY. * LOCATION...NEW YORK HARBOR. * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS TO AROUND 30 KT. * TIMING...LATE TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-041600- /O.EXB.KOKX.SC.Y.0041.110404T1000Z-110405T0000Z/ /O.NEW.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 347 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * LOCATION...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...SOUTH WINDS INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY...BECOMING SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE TONIGHT AND TUESDAY. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-041600- /O.EXT.KOKX.SC.Y.0041.110404T1000Z-110405T0000Z/ /O.NEW.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTH WINDS INCREASING TO 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY...BECOMING SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT LATE TONIGHT AND TUESDAY. * SEAS...BUILDING TO 5 TO 8 FT TODAY AND 8 TO 16 FT TONIGHT INTO TUESDAY. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-340-041600- /O.NEW.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 347 AM EDT MON APR 4 2011 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY...LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY...PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...4 TO 7 FT. * TIMING...TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ JMC
2 follow-up statements
223 WHUS71 KOKX 041119 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 719 AM EDT MON APR 4 2011 ...STRONG STORM SYSTEM TO IMPACT THE WATERS INTO TUESDAY... ANZ345-350-353-355-042100- /O.CON.KOKX.SC.Y.0041.000000T0000Z-110405T0000Z/ /O.CON.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 719 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. * SEAS...11 TO 16 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ338-042100- /O.CON.KOKX.SC.Y.0042.110405T0000Z-110405T2200Z/ NEW YORK HARBOR- 719 AM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY. * LOCATION...NEW YORK HARBOR. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...LATE TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-042100- /O.CON.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 719 AM EDT MON APR 4 2011 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY AFTERNOON. * LOCATION...LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY...LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY...PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...4 TO 7 FT. * TIMING...TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
251 WHUS71 KOKX 042006 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 406 PM EDT MON APR 4 2011 ...STRONG STORM SYSTEM TO IMPACT THE WATERS INTO TUESDAY... ANZ345-350-353-355-050415- /O.UPG.KOKX.SC.Y.0041.000000T0000Z-110405T0000Z/ /O.NEW.KOKX.GL.W.0017.110404T2006Z-110405T2000Z/ /O.UPG.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 406 PM EDT MON APR 4 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT. * SEAS/WAVES...SEAS 6 TO 9 FT...BUILDING TO 9 TO 13 FT ON THE OCEAN WATERS * TIMING...STRONGEST WINDS LATE TONIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-050415- /O.UPG.KOKX.SC.Y.0042.110405T0000Z-110405T2200Z/ /O.NEW.KOKX.GL.W.0017.110404T2006Z-110405T2000Z/ NEW YORK HARBOR- 406 PM EDT MON APR 4 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * LOCATION...NEW YORK HARBOR. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...SEAS BUILDING TO 2 TO 4 FT. * TIMING...STRONGEST WINDS LATE TONIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-340-050415- /O.UPG.KOKX.GL.A.0011.110405T0000Z-110405T2200Z/ /O.NEW.KOKX.GL.W.0017.110404T2006Z-110405T2000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 406 PM EDT MON APR 4 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 4 PM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...LONG ISLAND SOUND AND PECONIC AND GARDINERS BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...SEAS BUILDING TO 3 TO 5 FT. * TIMING...STRONGEST WINDS LATE TONIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 3:47 AM EDT, 0 minutes earlier.
Area forecast discussion, Apr 4, 3:47 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
347 AM EDT MON APR 4 2011
.SYNOPSIS...
A WARM FRONT TODAY WILL BE FOLLOWED BY A POTENT COLD FRONT TUESDAY.
AN UPPER LEVEL DISTURBANCE WILL IMPACT THE REGION WEDNESDAY...WITH
HIGH PRESSURE BUILDING IN ON THURSDAY. A SERIES OF FRONTAL
BOUNDARIES WILL THEN IMPACT THE AREA FRIDAY THROUGH SUNDAY.
&&
.NEAR TERM /UNTIL NOON TODAY/...
989 LOW WAS LOCATED NEAR CHICAGO AT 7Z. WARM FRONT CONTINUES TO
ADVANCE NWD WITH TEMPS RISING INTO THE UPPER 60S ACROSS WRN
PORTIONS OF WV. HIGH PRES NOW OFF THE ERN SEABOARD IS ALLOWING FOR
LIGHT SE FLOW TO DEVELOP ACROSS THE REGION.
RIDGE RUNNING PCPN THIS MRNG IN AREA OF H7 FROGEN. THE GFS HAS A
MUCH BETTER HANDLE ON THIS FEATURE. ARC OF PCPN THEREFORE SLOWLY
PROGRESSES NEWD THRU NOON.
&&
.SHORT TERM /NOON TODAY THROUGH TUESDAY NIGHT/...
WARM FRONT THE KEY THIS AFTN. MESOSCALE RGEM AND NAM BRING THE
FRONT THRU THE SWRN ZONES. 12Z ECMWF SIGNALS THE SAME. TEMPS
THEREFORE RAISED INTO THE LOWER 70S ACROSS THE CITY AND WRN ZONES.
NEWD PROGRESSION OF THE FRONT SLOWED DUE TO COLD SST/S...BUT EVEN
WITH A LATE PASSAGE WINDS OFF THE COLD WATERS KEEP TEMPS CLOSER TO
CLIMO.
WITH THE FRONT N OF THE CWA TONIGHT...S WINDS INCREASE BRINGING
LOW LEVEL MOISTURE AND FOG TO THE COASTS. THE COLD FRONT APPEARS
IT WILL REMAIN FAR ENOUGH W OF THE REGION TO KEEP THE CWA DRY
OUTSIDE OF SOME DRIZZLE WITH THE FOG.
SLOWER CFP THAN THE NAM/GFS PER HPC ANALYSIS. HAVE THEREFORE
SLOWED POPS FOR TUE BY 3 HOURS. 80-90KT H925 WINDS ACROSS THE E
WILL RESULT IN A WINDY DAY. APPEARS THE CWA WILL BE PRIMED FOR A
DAMAGING WIND THREAT IN A RR QUAD JET SCENARIO. WILL ALLOW THE
DAY SHIFT TO COORDINATE THE HANDLING OF THIS EVENT WITH THE
OPTIONS HIGH WIND VS SHORT TERM CONVECTIVE. HWO WILL HIGHLIGHT THE
WIND THREAT.
AIRMASS DRIES OUT TUE NIGHT BEHIND THE FRONT WITH GUSTY NW WINDS
USHERING IN COLDER TEMPS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
OVERALL PATTERN IN THE EXTENDED PERIOD IS IN GENERAL AGREEMENT WITH
GRADUAL RISING HEIGHTS ACROSS THE EAST IN RESPONSE TO DIGGING
TROUGH/CUT OFF LOW OUT WEST LEADING TO SPLIT FLOW ACROSS THE CONUS.
MODELS START TO DIVERGE ON FRI AND DISAGREE THROUGH THE REMAINDER OF
THE PERIOD.
MODELS IN GOOD AGREEMENT WED AND THU. BREEZY WITH SEASONABLE TEMPS
ON WED WITH SFC HIGH TO THE SOUTH AND DEPARTING LOW PRESSURE TO THE
NORTHEAST. UPPER TROUGH APPROACHES LATER WED. CONFLUENT FLOW WITH
SHEARED MID LEVEL VORT NOT EXPECTED TO PRODUCE MUCH IN THE WAY OF
PRECIP...CONTINUING WITH CHC POPS WED AFTN/EVE. RIDGING AT THE SFC
AND ALOFT RETURN FOR THU WITH DRY WEATHER AND SLIGHTLY ABOVE NORMAL
TEMPS. SEABREEZES LIKELY THU WITH LIGHT GRADIENT FLOW AT SFC.
WARM FRONTAL BOUNDARY APPROACHES FROM THE SOUTHWEST THU NIGHT INTO
FRI. WITH THE PARENT LOW WELL TO THE WEST AND DEEP EAST TO
SOUTHEASTERLY FLOW ACROSS THE REGION EXPECTED THAT THE FRONT WILL
REMAIN TO THE SOUTH UNTIL HIGH PRESSURE TO THE NORTH MOVES INTO THE
NORTHERN ATLANTIC AND SUBTROPICAL HIGH BUILDS TO THE SOUTH. THIS
WILL BRING THE FRONT ACROSS THE AREA DURING THE DAY SUN. WITH
UNCERTAINTY IN TIMING AND TRACKS OF THE FRONTAL SYSTEMS FROM THU
NIGHT INTO SUNDAY WILL CARRY LOW CHANCE POPS. TEMPERATURES WILL ALSO
BE HIGHLY DEPENDENT ON THE PLACEMENT OF THE FRONTAL BOUNDARY THROUGH
THE PERIOD.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
A WARM FRONT WILL APPROACH FROM THE SW EARLY THIS MORNING...AND
LIFT NORTH THROUGH THE AREA EARLY THIS AFTERNOON.
CHALLENGING FORECAST TODAY. SOME STRATUS AND THUS MVFR CONDITIONS
POSSIBLE WITH THE RAIN AHEAD OF THE WARM FRONT EARLY THIS
MORNING. RUMBLE OF THUNDER POSSIBLE...BUT LIKELIHOOD IS SO LOW IT
IS NOT INCLUDED IN TAF.
BEST GUESS IS THAT CONDITIONS IMPROVE THIS AFTERNOON AS WARM
FRONT LIFTS NORTH. THEN...SUB VFR LIKELY...WITH LOW END MVFR/IFR
OR EVEN LIFR POSSIBLE TONIGHT. THIS WOULD BE DUE TO STRONG
SOUTHERLY WINDS ADVECTING WARMER AIR OVER COOL WATER. ADVECTION
FOG POSSIBLE AS WELL.
AS FOR WINDS...SHOULD SEE A SHIFT TO THE SOUTHEAST EARLY THIS
MORNING...GENERALLY UNDER 10 KTS. THEN WINDS SHIFT TO THE SOUTH
LATER THIS MORNING...AND SOME TAF SITES COULD SEE SPEEDS OF 10 TO
20 KTS. OCCASIONAL GUSTS POSSIBLE. WINDS REMAIN SOUTHERLY LATE
THIS AFTERNOON AND TONIGHT...AND CSTL TERMINALS SHOULD SEE THESE
WINDS INCREASE AS THEY WHIP IN OFF THE WATER. 20 TO 30 KTS
POSSIBLE TONIGHT. PLEASE SEE INDIVIDUAL TERMINAL FORECAST FOR DETAILS.
AS FOR WINDS ALOFT AND POSSIBLE WIND SHEAR...DO NOT FEEL WINDS
ALOFT WILL BE STRONG ENOUGH TO WARRANT MENTION IN THE TAFS EARLY
THIS MORNING. HOWEVER...LATE THIS AFTERNOON AND TONIGHT IS A
DIFFERENT STORY. WILL CONTINUE MENTION OF SW WINDS AT 50 OR 60 KTS
AT 2 KFT.
OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
TONIGHT...SUB-VFR CONDITIONS LIKELY AHEAD OF AN APPROACHING COLD
FRONT...WITH ADVECTION LOW STRATUS/FOG. GUSTY SOUTH WINDS AND LLWS
LIKELY.
TUE...SUB-VFR CONDITIONS AND GUSTY S WINDS EXPECTED IN THE MORNING
AS A COLD FRONT CROSSES THE AREA. LLWS/THUNDER ALSO POSSIBLE.
IMPROVEMENT TO VFR FROM WEST-EAST FROM LATE MORNING INTO EARLY AFTER
COLD FROPA ON GUSTY NW WINDS.
WED...GUSTY W-SW WINDS. BRIEF AFTERNOON SUB-VFR POSSIBLE IN
ANY SHOWERS.
THU...SUB VFR EARLY...THEN VFR.
FRI...VFR.
&&
.MARINE...
A WARM FRONT WILL LIFT N THRU THE WATERS TODAY AND TONIGHT. S
WINDS WILL INCREASE WITH SCA CONDITIONS EXPECTED ACROSS THE SRN
WATERS. THE SCA HAS THEREFORE BEEN EXPANDED TO THE S SHORE BAYS
AND SHINNECOCK.
WINDS INCREASE ACROSS ALL WATERS TONIGHT AND TUE. A GALE WATCH HAS
BEEN ISSUED FOR ALL WATERS EXCEPT FOR THE HARBOR ATTM. FOG
POSSIBLE IN THE S FLOW. STORM FORCE WIND GUSTS WILL BE POSSIBLE AS
A SQUALL LINE DEVELOPS AHEAD OF THE COLD FRONT TUE.
SCA CONDITIONS BEHIND THE FRONT TUE NIGHT ON NW FLOW.
DVISORY LEVEL CONDS LIKELY CONTINUE THROUGH WED WITH STRONG
PRESSURE GRADIENT ACROSS THE REGION. SEAS ON THE OCEAN COULD
LINGER INTO WED NIGHT. TRANQUIL CONDITIONS THU/THU NIGHT AS HIGH
PRES BUILDS ACROSS THE AREA. POOR MODEL AGREEMENT LEADS TO HIGH
UNCERTAINTY FOR THE REMAINDER OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
00Z RFC QPF USED FOR THE FCST. RAINFALL TOTALS OF AROUND 1 INCH
EXPECTED THRU TUE. SOME MINOR URBAN AND POOR DRAINAGE FLOODING
WILL BE POSSIBLE TUE WITH HEAVY SHOWERS AND EMBEDDED TSTMS AHEAD
OF THE COLD FRONT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT
TUESDAY FOR ANZ338.
GALE WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
ANZ330-335-340-345-350-353-355.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR ANZ345-350-353-355.
&&
SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...
AVIATION...PW
MARINE...JMC
HYDROLOGY...JMCHazardous weather outlook, Apr 3, 3:51 AM EDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 351 AM EDT SUN APR 3 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 351 AM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 351 AM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS ARE POSSIBLE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:47 AM EDT | Gale Watch | OKX | 12 hr | |
| Apr 4, 3:42 PM EDT | Wind Advisory | OKX | Suffolk | 22 hr |
| Apr 4, 4:06 PM EDT | Gale Warning | OKX | 24 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.